Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

A decomposition of weighted translation operators


Author: Joseph J. Bastian
Journal: Trans. Amer. Math. Soc. 224 (1976), 217-230
MSC: Primary 47B37; Secondary 47A35
MathSciNet review: 0420327
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let (X, A, m) be a measure space and T an invertible measure-preserving transformation on X. Given $ \phi $ in $ {L^\infty }(X)$, define operators $ {M_\phi }$ and $ {U_T}$ on $ {L^2}(X)$ by $ ({M_\phi }f)(x) = \phi (x)f(x)$ and $ ({U_T}f) = f(Tx)$. Operators of the form $ {M_\phi }{U_T}$ are called weighted translation operators. In this paper it is shown that every weighted translation operator on a sufficiently regular measure space an be decomposed into a direct integral of weighted translation operators where almost all of the transformations in the integrand are ergodic. It is also shown that every hyponormal weighted translation operator defined by an ergodic transformation is either normal or unitarily equivalent to a bilateral weighted shift. These two results along with some results concerning direct integrals of hyponormal and subnormal operators are used to show that every hyponormal (resp. subnormal) weighted translation operator is unitarily equivalent to a direct integral of normal operators and hyponormal (resp. subnormal) bilateral weighted shifts. The paper concludes with an example.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47B37, 47A35

Retrieve articles in all journals with MSC: 47B37, 47A35


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1976-0420327-8
PII: S 0002-9947(1976)0420327-8
Keywords: Hyponormal and subnormal operator, weighted shifts, direct integrals of operators, measurable transformation
Article copyright: © Copyright 1976 American Mathematical Society